Alert archive / Arizona / Flash Flood Warnings in 2015
Flash Flood Warning 6, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 5, 2015, 1:22 PM MST for Yavapai County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2015, 1:22 PM MST (20:22 UTC)
- Expired
- Jul 5, 2015, 4:15 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 101 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 212 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1251 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
856
WGUS55 KFGZ 052022
FFWFGZ
AZC025-052315-
/O.NEW.KFGZ.FF.W.0006.150705T2022Z-150705T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
122 PM MST SUN JUL 5 2015
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN YAVAPAI COUNTY IN WEST CENTRAL ARIZONA...
* UNTIL 415 PM MST
* AT 120 PM MST...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. TWO TO THREE INCHES OF RAIN
HAVE ALREADY FALLEN. THIS IS AN UPGRADE TO THE SMALL STREAM FLOOD
ADVISORY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WALKER...MAYER AND POLAND JUNCTION.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...TOWERS CREEK...
HACKBERRY CREEK...HASSAYAMPA RIVER...ANTELOPE CREEK...ARRASTRA
CREEK...WOLF CREEK...MILK CREEK...CHAPARRAL GULCH...GOVERNMENT SPRING
WASH...GRAPEVINE CREEK...BEAR CREEK...LITTLE WOLF CREEK...CEDAR
CREEK...BLIND INDIAN CREEK...MINERAL CREEK...POLAND CREEK...TUSCUMBIA
CREEK...TURKEY CREEK...PINE CREEK...LYNX CREEK...CRAZY BASIN CREEK...
AGUA FRIA RIVER...YARBER WASH AND BIG BUG CREEK.
THIS INCLUDES STATE ROUTE 69 BETWEEN MILE MARKERS 268 AND 277.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3448 11221 3426 11216 3427 11240 3448 11242
$$
MAS1 follow-up statement
282 WGUS75 KFGZ 052313 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 413 PM MST SUN JUL 5 2015 AZC025-052322- /O.EXP.KFGZ.FF.W.0006.000000T0000Z-150705T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ YAVAPAI- 413 PM MST SUN JUL 5 2015 ...THE FLASH FLOOD WARNING FOR SOUTHEASTERN YAVAPAI COUNTY WILL EXPIRE AT 415 PM MST... RAIN HAS LARGELY ENDED OVER THE AREA AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT TO LIFE OR PROPERTY. LAT...LON 3448 11221 3426 11216 3427 11240 3448 11242 $$ RR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 9:50 AM MST, 3 hours 32 minutes earlier.
Area forecast discussion, Jul 5, 9:50 AM MST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 950 AM MST SUN JUL 5 2015 .SYNOPSIS...MONSOONAL MOISTURE WILL REMAIN IN PLACE ACROSS NORTHERN ARIZONA THROUGH MONDAY. A DRYING TREND IS EXPECTED TO DEVELOP IN THE WESTERN ZONES STARTING TUESDAY...WHILE THE EASTERN ZONES REMAIN ACTIVE. && .DISCUSSION...VERY MOIST ATMOSPHERE RESIDES OVER NORTHERN ARIZONA THIS MORNING. MOISTURE VALUES ARE VERY CLOSE TO WHAT THEY WERE YESTERDAY MORNING. PW OFF THIS MORNING/S SOUNDING WA OVER NINE TENTHS OF AN INCH. CLEAR SKIES OVER WESTERN YAVAPAI AND COCONINO COUNTIES WILL ALLOW THESE AREAS TO CONVECT SOONER THAN THE CLOUDY AREAS TO TO THE EAST. CURRENT FORECAST IS ON TRACK. && .PREV DISCUSSION /330 AM MST/... SFC DEW POINTS...SATELLITE PERCEPTIBLE WATER IMAGES OF 1-1.5 INCHES AND OBSERVED SOUNDINGS ARE ALL SIGNS THERE IS OF A LOT OF MONSOON MOISTURE ACROSS NORTHERN AZ. SKY COVER RANGES FROM MOSTLY CLOUDY ALONG THE NEW MEXICO LINE TO CLEAR ACROSS WESTERN YAVAPAI COUNTY. WE AGREE WITH THE PREVIOUS SHIFT THAT YAVAPAI COUNTY SHOULD BE THE FIRST AREA TO SEE TSTORM DEVELOPMENT...PROBABLY BY 11 AM OVER THE HIGHEST TERRAIN THERE. STORM COVERAGE TO INCREASE ACROSS NORTHERN AZ THROUGH THIS AFTERNOON AND EVENING. PROGS SHOW SIMILAR MOISTURE VALUES ACROSS THE AREA ON MONDAY. A DECREASE IN THUNDERSTORM ACTIVITY IS EXPECTED ON TUESDAY AND WE DID LOWER PRECIP CHANCES TO LESS THAN 20 PERCENT FOR ALL ZONES EXCEPT THE WHITE MOUNTAINS...EASTERN MOGOLLON RIM AND WINDOW ROCK AREAS WHERE SCATTERED THUNDERSTORMS WILL BE POSSIBLE. WE SHOULD BE SEEING DRY WEATHER WITH MUCH LESS CLOUD COVER ACROSS AREAS WEST OF A LINE FROM PAGE TO PAYSON FROM TUESDAY EVENING THROUGH FRIDAY. && AVIATION...FOR THE 18Z PACKAGE...SCATTERED SHRA/TSRA WILL DEVELOP THIS AFTERNOON LASTING THROUGH THIS EVENING. LOCAL MVFR CONDITIONS POSSIBLE WITH ISOLATED AREAS OF +TSRA. STORMS WILL BE GENERALLY MOVING FROM WEST TO EAST. ACTIVITY SHOULD DECREASE AFT 06Z. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...AN ACTIVE MONSOON PATTERN WILL CONTINUE THROUGH MONDAY...WITH MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY. EXPECT CLOSE TO NORMAL TEMPERATURES AND GENERALLY LIGHT SOUTHWEST WINDS THROUGH THIS PERIOD. TUESDAY THROUGH THURSDAY...DRIER WESTERLY FLOW ALOFT WILL STEADILY DECREASE MOISTURE LEVELS. THIS RESULTS IN A DOWNTURN IN SHOWER AND THUNDERSTORM ACTIVITY...ESPECIALLY OVER WESTERN AND CENTRAL ARIZONA. EXPECT TEMPERATURES TO REMAIN CLOSE TO AVERAGE...WITH DECREASING AFTERNOON HUMIDITY VALUES AND BREEZY SOUTHWEST WINDS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.........MAS/DL AVIATION.......MCS FIRE WEATHER...PETERSON FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jul 4, 4:09 PM MST, 21 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 409 PM MST SAT JUL 4 2015 AZZ004>018-037>040-050745- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 409 PM MST SAT JUL 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS THIS AFTERNOON HAVE HAD A TENDENCY TO PRODUCE HEAVY RAINFALL. STORM MOTION IS SLOWLY INCREASING FROM THE SOUTHWEST AND WILL DECREASE THE FLOODING THREAT WITH TIME. SCATTERED STORMS ARE EXPECTED TO PERSIST INTO THE EARLY EVENING...WITH THE PRIMARY THREATS BEING LOCALIZED HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MONSOONAL FLOW WILL REMAIN OVER NORTHERN ARIZONA WITH A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. SOME DRYING IS EXPECTED NEXT WEEK...ESPECIALLY OVER WESTERN PORTIONS OF THE AREA. STORMS MAY BE LIMITED TO EASTERN ARIZONA BY MID-WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 5, 11:25 AM MST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1125 AM MST SUN JUL 5 2015 AZZ012-015-051915- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-WESTERN MOGOLLON RIM- 1125 AM MST SUN JUL 5 2015 ...SPECIAL WEATHER STATEMENT... AT 1123 AM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TWIN ARROWS...OR 25 MILES EAST OF FLAGSTAFF...MOVING EAST AT 15 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. GUSTY CROSS WIND MAY ALSO IMPACT I-40 BETWEEN WINONA...TWO GUNS...AND TWIN ARROWS. LOCATIONS IMPACTED INCLUDE... ANGELL...SUNRISE AND LEUPP. LAT...LON 3517 11132 3535 11131 3539 11087 3512 11088 TIME...MOT...LOC 1823Z 271DEG 12KT 3527 11124 MAS
Special weather statement, Jul 5, 11:42 AM MST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1142 AM MST SUN JUL 5 2015 AZZ008-037-051930- YAVAPAI COUNTY MOUNTAINS-YAVAPAI COUNTY VALLEYS AND BASINS- 1142 AM MST SUN JUL 5 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL YAVAPAI COUNTY UNTIL 1230 PM MST... AT 1141 AM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DEWEY-HUMBOLDT...OR NEAR PRESCOTT VALLEY...MOVING NORTHEAST AT 20 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PRESCOTT VALLEY...DEWEY-HUMBOLDT...POLAND JUNCTION...PRESCOTT VALLEY--PRESCOTT...YAVAPAI COUNTY FAIRGROUNDS...PRESCOTT GATEWAY MALL...TIMS TOYOTA CENTER PRESCOTT VALLEY AND LYNX LAKE DAM. LAT...LON 3440 11234 3457 11244 3470 11218 3452 11207 TIME...MOT...LOC 1841Z 241DEG 16KT 3453 11232 MAS
Special weather statement, Jul 5, 12:23 PM MST, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1223 PM MST SUN JUL 5 2015 AZZ015-038-052000- OAK CREEK AND SYCAMORE CANYONS-WESTERN MOGOLLON RIM- 1223 PM MST SUN JUL 5 2015 ...SPECIAL WEATHER STATEMENT... AT 1222 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER KACHINA VILLAGE...OR 10 MILES SOUTHWEST OF FLAGSTAFF...MOVING EAST AT 10 MPH. THIS STORM WILL ALSO IMPACT I-17 AND MOUNTAINAIRE. HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FLAGSTAFF...KACHINA VILLAGE...WALNUT CANYON NATIONAL MONUMENT... MOUNTAINAIRE...DAIRY SPRINGS CAMPGROUND...MORMON LAKE...LAKE VIEW CAMPGROUND...CANYON VISTA CAMPGROUND...UPPER LAKE MARY...UPPER LAKE MARY BOAT RAMPS...LOWER LAKE MARY AND WALNUT CANYON VISITORS CENTER. LAT...LON 3504 11178 3512 11176 3518 11147 3495 11147 TIME...MOT...LOC 1922Z 274DEG 11KT 3506 11172 MAS
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 5:18 PM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
| Jul 4, 5:55 PM MST | Areal Flood Advisory | FGZ | Coconino | 3 hr |
| Jul 4, 6:42 PM MST | Areal Flood Advisory | FGZ | Coconino, Gila | 3 hr |
| Jul 5, 11:25 AM MST | Special Weather Statement | FGZ | 50 min | |
| Jul 5, 11:42 AM MST | Special Weather Statement | FGZ | Yavapai | 48 min |
| Jul 5, 12:23 PM MST | Special Weather Statement | FGZ | 37 min | |
| Jul 5, 12:52 PM MST | Areal Flood Advisory | FGZ | Yavapai | 4 hr |
| Jul 5, 1:11 PM MST | Areal Flood Advisory | FGZ | Coconino | 4 hr |
| Jul 5, 1:40 PM MST | Special Weather Statement | FGZ | 35 min | |
| Jul 5, 2:12 PM MST | Special Weather Statement | FGZ | 33 min |
Nearby
Flash Flood Warnings in Arizona, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.